As I have mentioned in previous posts, I have always worried about continuity of content for the blog. It went through my mind when I launched it, that there wouldn’t be enough subject matter to keep the audience’s hunger fulfilled. Lets be honest, if it’s not interesting you are not going to read it, and I have never written anything before, unless you count failed O’levels!! But I found that I write from my heart, rather than my head and I have always found subjects that I can talk passionately about.
This week has been fairly uneventful for me. Just regular and routine stuff really, but I am being gradually overtaken by tiredness and fatigue, and these have been the dominant feelings, and are beginning to effect my life in a negative way. The disease which is affecting my tendons, is constantly at war with the treatment I am having, and therefore even though my body is sleeping, there is still a battle being waged inside my body. The result of this is that my body is aching, when I wake up in the morning.
Every minor task is difficult and it takes a great amount of effort to even get dressed! Just going up and down stairs is tiring. If I do rest and sit in a chair my muscles start to seize up, and start aching as soon as I move. This week I have had my two days of dialysis, which is improving my limited movement, but is a tiring process in itself, involving travel to and from London and then having my blood treated.
It seems that I am battling myself, as I can see what is happening and I am fighting against it, so am pushing myself to do things, but I don’t know how long I can keep this determination up. It is really frustrating, when you can see what is happening, but struggle to do something about it.
Tiredness and fatigue are common side effects of cancer treatments, and it is difficult to know how long they continue after treatment. If I consider my own case, I worked on average in excess of 60 hours a week, and did a lot of travelling. I soaked up the pressure like a sponge. Now, I spend one day in London and I am absolutely shattered!!! I am now in my fifth year of treatment, so what does the future hold for me??
I am hoping that this is a relatively short term thing, although it seems to be getting worse. Prior to my illness, I always thought that we all lived with a degree of tiredness, as it was due to the way we lived our lives, but this is different, and affects your general well being. I think it is a very underrated side effect, and the difficulty is, that to a degree it is unquantifiable. In my own case, I don’t know if this spell of tiredness is specifically related to my new regime of treatment, or just the cumulative effect of the battering that my body has received over the last few years.
You can read as much information as you like, about side effects like fatigue, but nothing prepares you for how you can feel. Obviously everyone is different, and will have different degrees of it, but personally I am finding dealing with this issue in the long term, very tough.
If you have experienced anything like I am going through, and have some suggestions to help, they will be gratefully received. Thank you.